High Wind, Redwood Coast
- When
- February 15, 11:00 PM PST to February 16, 9:00 AM PST
- Where
- Redwood Coast forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- TRAINED SPOTTER
1 high wind, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before the first event at Feb 15, 4:00 PM PST, 7 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 400 PM PST SUN FEB 15 2004 .DISCUSSION...PREPARING FOR AN ONSLAUGHT OF WINTER WEATHER STARTING THIS EVENING. MAIN THREAT THIS EVE WILL BE FROM HIGH WINDS...PARTICULARLY AT ELEVATED OR EXPOSED AREAS ALONG NORTH COAST AND COASTAL RANGES. CONSIDERED UPGRADING CURRENT ADVISORY TO WARNING AS 850 JET MAX PEAKS AT OVER 70 KT TONIGHT...BUT SINCE MAX IS EXPECTED TO STAY OFFSHORE AND NORTH OF CWA...HAVE OPTED TO STICK WITH ADVISORY AND HIGHLIGHT LOCAL NATURE OF GUSTS. WOULD NOT BE SURPRISED TO SEE LOCAL GUSTS IN EXCESS OF 70 KT LATER TONIGHT AS LOW LEVEL STREAK SWINGS THROUGH. MOST LIKELY SUSPECTS ARE COASTAL HEADLANDS FROM CEC NORTH...AND TRADITIONAL WINDY RAWS SUCH AS COOSKIE AND SCHOOLHOUSE MTNS. VISIBLE SATELLITE SHOWS INTENSE LOW DEVELOPING NEAR 40.5N 140W...SLIGHTLY TO THE SOUTHWEST OF GFS ANALYSIS/FCST. ETA SEEMS BETTER INITIALIZED...BUT HAS NOT BEEN PERFORMING AS WELL WITH LAST COUPLE SYSTEMS. SLIGHT DIFFERENCES OF LOCATION MAY CONTRIBUTE TO SIGNIFICANT VARIABILITY IN BOTH WIND LEVELS AND RAIN AMOUNTS FOR THE EVENT. HOWEVER...SHORT TERM FORECASTS ALL SHOW AT LEAST GOOD POTENTIAL FOR HEAVY RAINFALL. WARM FRONT IS CURRENTLY SPREADING LIGHT TO MODERATE RAINFALL ACROSS THE REGION. THE COLD FRONT MAY STALL OVER THE NORTH COAST TOMORROW AS A FRONTAL WAVE DEVELOPS AND TRAVELS NE ALONG THE FRONT. THIS FACTOR...TOGETHER WITH PARALLEL PLACEMENT OF UPPER JET AND TROPICAL CONNECTION EVIDENT ON WV IMAGERY...ARGUE FOR A SIGNIFICANT RAINFALL EVENT. MODEL QPF HAS QUITE A BIT OF VARIATION...BUT RAINFALL OF 2-3 INCHES SEEMS LIKELY BY TUESDAY...WITH UP TO 6 INCHES POSSIBLE OVER OROGRAPHICALLY FAVORED REGIONS OF SOUTHERN HUMBOLDT. HAVE ISSUED FLOOD WATCH FOR SMALL STREAMS TO COVER THIS CONCERN TOMORROW...AND FLOOD POTENTIAL OUTLOOK FOR TUESDAY AS MAIN STEM RIVERS BEGIN TO RESPOND TO EXTENDED RAINFALL. SNOW LEVELS REMAIN RATHER HIGH AND SHOULD CONTINUE RISING TONIGHT TO OVER 6000 FEET. COLDER AIR WILL ARRIVE TUES NIGHT AS SECOND LOW MOVES IN FROM SOUTHWEST. HAVE MAINTAINED SLT CHCE OF THUNDER FOR SOUTHERN ZONES TU NIGHT-WED MORN AS COLD CORE MOVES IN AND MODEL LIS DROP TO AROUND ZERO. LIGHT TO MODERATE RAINFALL TO CONTINUE TUE AND WED BEFORE RIDGE MOVES IN ON THU TO DRY US OUT. NEXT SYSTEM ON FRI DOES NOT LOOK NEARLY AS STRONG SO HAVE LEFT CHCE POPS FOR EXTENDED. .SYNOPSIS... A SERIES OF WEATHER SYSTEMS...ASSOCIATED WILL A LOW PRESSURE TROUGH SOUTH OF THE GULF OF ALASKA...WILL CONTINUE TO MOVE ACROSS NORTH WEST CALIFORNIA THROUGH MIDWEEK. A WARM FRONT WILL APPROACH THE NORTH COAST TONIGHT...FOLLOWED BY A COLDFRONT EXPECTED TO STALL ALONG THE COAST BY LATE MONDAY. SHOWERS WILL LINGER AS ANOTHER APPROACHING LOW PUSHES TOWARD THE COAST WEDNESDAY MORNING. RIDGING WILL RETURN TO THE REGION BY EARLY THURSDAY...PRODUCING A BRIEF PERIOD OF DRYING BEFORE ANOTHER TROUGH APPROACHES THE AREA ON FRIDAY. && .EKA WATCHES/WARNINGS/ADVISORIES... GALE WARNING ALL WATERS TONIGHT AND MONDAY WIND ADVISORY TONIGHT THROUGH MONDAY REDWOOD COAST AND NORTH COAST INTERIOR. FLOOD WATCH CAZ001-076 MONDAY AND MONDAY NIGHT ROSE SYNOPSIS: ASHFORD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 530 AM PST SUN FEB 15 2004 CAZ001-003-161330- REDWOOD COAST-NORTH COAST INTERIOR- 530 AM PST SUN FEB 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA .DAY ONE...TODAY WIND ADVISORY IN EFFECT FOR DEL NORTE...HUMBOLDT AND SOUTHWEST TRINITY COUNTY FROM 900 PM TONIGHT THROUGH 600 PM MONDAY. SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH LATE TONIGHT. PEAK WIND GUSTS NEAR 55 MPH ARE LIKELY OVER THE THE COASTAL RANGES AND EXPOSED AREAS. SEE SFONPWEKA FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIND ADVISORY CONTINUES IN EFFECT FOR DEL NORTE...HUMBOLDT AND SOUTHWEST TRINITY COUNTY UNTIL 600 PM MONDAY. SOUTHERLY WINDS 25 TO 35 MPH CONTINUE ON MONDAY. PEAK WIND GUSTS NEAR 55 MPH ARE LIKELY BY MIDDAY MONDAY. WIND GUSTS TO 75 MPH ARE LIKELY OVER COASTAL RANGES. WITH THE PACIFIC STORM ON MONDAY...RAINFALL AMOUNTS OF 1.0 TO 1.5 INCHES ARE FORECASTED FOR MONDAY AFTERNOON THROUGH MONDAY EVENING. DUE TO THE RUNOFF...RIVERS WILL RISE...THE EEL RIVER AT FERNBRIDGE IS EXPECTED TO EXCEED MONITOR STAGE TUESDAY AFTERNOON. ALL OTHER RIVERS ARE EXPECTED TO REMAIN BELOW MONITOR STAGE. CAZ002-004-076-161330- MENDOCINO COAST-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 530 AM PST SUN FEB 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WITH THE PACIFIC STORM ON MONDAY...RAINFALL AMOUNTS OF 1.0 TO 1.5 INCHES ARE FORECASTED FOR MONDAY AFTERNOON THROUGH MONDAY EVENING. DUE TO THE RUNOFF...RIVERS WILL RISE...HOWEVER...ALL RIVERS ARE EXPECTED TO REMAIN BELOW MONITOR STAGE.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2004Every state in 2004This day in weather historyWarnings in California, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5385206.